zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Strong convergence to common fixed points of families of nonexpansive mappings. (English) Zbl 0883.47075
Let $H$ be a real Hilbert space, and let $C$ be a nonempty closed convex subset of $H$. A mapping $T$ of $C$ into itself is said to be nonexpansive, if $|Tx-Ty|\le|x-y|$ for each $x,y\in C$. For a mapping $T$ of $C$ into itself, we denote by $F(T)$ the set of fixed points of $T$. We also denote by $N$ and $R^+$ the set of positive integers and nonnegative real numbers, respectively. A family $\{S(t)\}_{t\in R^+}$ of mappings of $C$ into itself is called a nonexpansive semigroup of $C$, if it satisfies the following conditions: (1) $S(t_1+t_2)x=S(t_1)S(t_2)x$ for each $t_1,t_2\in R^+$ and $x\in C$; (2) $S(0)x= x$ for each $x\in C$; (3) for each $x\in C$, $t\to S(t)x$ is continuous; (4) $|S(t)x-S(t)y|\le|x-y|$ for each $t\in R^+$ and $x,y\in C$. Convergence theorem for a finite mapping. Convergence theorem for two commutative mappings in a Hilbert space. Theorem 1. Let $H$ be a Hilbert space, and let $C$ be a nonempty closed convex subset of $H$. Let $S$ and $T$ be nonexpansive mappings of $C$ into itself such that $ST= TS$ and $F(S)\cap F(T)$ is nonempty. Suppose that $\{\alpha_n\}^\infty_{n= 0}\subseteq[0, 1]$ satisfies $$\lim_{n\to\infty} \alpha_n= 0,\qquad\text{and}\qquad\sum^\infty_{n=0} \alpha_n=\infty.$$ Then, for an arbitrary $x\in C$, the sequence $\{x_n\}^\infty_{n=0}$ generated by $x_0=x$ and $$x_{n+1}=\alpha_nx+(1-\alpha_n) {2\over(n+1)(n+2)} \sum^n_{k=0} \sum_{i+j=k} S^iT^ix_n,\quad n\ge 0,$$ converges strongly to a common fixed point $Px$ of $S$ and $T$, where $P$ is the metric projection of $H$ onto $F(S)\cap F(T)$. Convergence theorem for nonexpansive semigroups. Convergence theorem for a nonexpansive semigroup in a Hilbert space. Theorem 2. Let $H$ be a Hilbert space and let $C$ be a nonempty closed convex subset of $H$. Let $\{S(t)\}_{t\in R^+}$ be a nonexpansive semigroup on $C$ such that $\bigcap_{t\in R^+} F(S(T))$ is nonempty. Suppose that $\{\beta_n\}^\infty_{n= 0}$ satisfies $$\lim_{n\to\infty} \beta_n=0,\qquad\text{and} \qquad\sum^\infty_{n= 0}\beta_n= \infty.$$ Then, for an arbitrary $z\in C$, the sequence $\{z_n\}^\infty_{n=0}$ generated by $z_0=z$ and $$z_{n+1}= \beta_nz+(1- \beta_n) {1\over t_n} \int^{t_n}_0 S(u)z_ndu,\quad n\ge 0,$$ converges strongly to a common fixed point $Pz$ of $S(t)$, $t\in R^+$, where $P$ is the metric projection of $H$ onto $\bigcap_{t\in R^+} F(S(T))$ and $\{t_n\}^\infty_{n= 0}$ is a positive real divergent sequence.

47H10Fixed-point theorems for nonlinear operators on topological linear spaces
47H20Semigroups of nonlinear operators
Full Text: DOI
[1] Baillon, J. B.: CR acad. Sci. Paris sér. A-B. 280, 1511-1514 (1975)
[2] Baillon, J. B.; Brézis, H.: Une remarque sur le comportement asymptotique des semigroupes non linéaires. Houston J. Math. 2, 5-7 (1976) · Zbl 0318.47039
[3] Brézis, H.; Browder, F. E.: Nonlinear ergodic theorems. Bull. amer. Math. soc. 82, 959-961 (1976) · Zbl 0339.47029
[4] Halpern, B.: Fixed points of nonexpanding maps. Bull. amer. Math. soc. 73, 957-961 (1967) · Zbl 0177.19101
[5] Krengel, U.: Ergodic theorems. (1985) · Zbl 0575.28009
[6] Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. amer. Math. soc. 73, 591-597 (1967) · Zbl 0179.19902
[7] Reich, S.: Some problems and results in fixed point theory. Contemp. math. 21, 179-187 (1983) · Zbl 0531.47048
[8] Takahashi, W.: Nonlinear functional analysis. (1988) · Zbl 0647.90052
[9] Wittmann, R.: Approximation of fixed points of nonexpansive mappings. Arch. math. 58, 486-491 (1992) · Zbl 0797.47036